Jump to content
Boomstick

Chemo + hands

Recommended Posts

I am curious has anybody else here went through chemo and ended up with numbness in the bottom of their hands and feet and stiff and painful joints?

 

I did not have any issues with this until the end of my treatment, when I was no longer receiving the oxaliplatin, the drug that causes it. My doctor says it will likely not begin to improve for at least 6 months, and will take years to recover but it's getting worse. It has gotten to the point I can no longer do things like play guitar and I can barely sign my name. I am now worried it might affect my ability to fish come spring. It basically hurts my joints to not keep my fingers straight.

 

I'd be curious if anyone else has been in the same situation and how they managed fishing.

Share this post


Link to post
Share on other sites

I never had numbness at all. I don't remember the exact names of the different chemos I received. I always named them by their color, 'the red stuff' (which was pure hell and killed my counts), 'the yellow stuff', orange, and clear. 

Share this post


Link to post
Share on other sites

I think all of mine were mostly clear, maybe some were yellow. Never really paid attention to the color to be honest.

 

The oxaliplatin is also the drug that killed my red blood cell count, as well as causing cold sensitivity, numbness and nerve damage. Everything else was tame compared to that as far as longer term effects go.

Share this post


Link to post
Share on other sites

I have no idea, but I'm headed to a neurologist next week for numbness in my toe.  Maybe you can get a referral for one?

  • Like 1

Share this post


Link to post
Share on other sites
4 hours ago, J Francho said:

I have no idea, but I'm headed to a neurologist next week for numbness in my toe.  Maybe you can get a referral for one?

I am honestly not sure if they would be able to do anything or not as the issues are a known side effect of the drug. I will ask at my next appointment though.

Share this post


Link to post
Share on other sites

J Francho,  I hope you fair better than me, about 12 years back, this quack I went to did all these nerve test and said there were a couple of things that could cause my problem, but didn't make any attempt to do anything to actually identify it.  He wrote me a prescription for some medication that he said might help it, but insurance companies wouldn't pay for it.  It was only $1,200 a month.  Needless to say, I didn't go back or get the prescription filled.

 

I was told there is a problem with a certain protean in the bold that attacks the nerves.  Don't remember exactly, but mine has gotten so bad, I can have a shoe come off and not know it.  My feet and legs are almost numb for the knees down, but get extremely sharp nerve pains.

  • Sad 1

Share this post


Link to post
Share on other sites

Way2slow, that sounds like my feet. The only reason I am able to tell that I am wearing shoes is because the only feeling I have in my feet is cold sensitivity and if I'm not wearing shoes, my feet are colder.

 

The thing with neurologists that I learned from experience is you always want a second and a third option at the very least. My girlfriend has pseudo tumor cerebri, and it took several neurologists before she was properly diagnosed. Perhaps even better, I had some shaking in my vision as a kid and neurologist basically told my mom to "call the exorcist".

Share this post


Link to post
Share on other sites

Yea, I've been to two, the first one made a human pin cushion out of me, and said it was nerve damage, like I didn't already know that.  Made no other explanation or any attempt to do anything else, other than say he would send a report to my GP.  That was probably 15 years ago when there was only a slight numbness.  About 5 years ago I went to a different one because my feet and legs had gotten much worse.  This one sent me up to Emory Hospital in Atlanta to have a whole series of test done.  I also have a bad back where L1 just kinda floats around and I've always thought that was what was causing it but after all the test, the Doctors at Emory said no, it was a blood protein attacking the nerves and they would send a report back to my neurologists.  That's when I was given the $1,200 prescription and told "oh well".

  • Sad 1

Share this post


Link to post
Share on other sites

OMG...feel the pain.  Someone recently said that is why Doc's are called Practitioners..(Practice on you)

Good luck all.....

  • Sad 1

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recently Browsing   0 members

    No registered users viewing this page.

  • fishing forum

    fishing

    fishing rods

    fishing reels

    fishing forum

    fishing

    bass fish

    fish for bass
    fish

×